MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 128 INCH; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 128 INCH; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 15687-28
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Twenty-one new, unused samples were returned for evaluation.The sets were examined under uv light, and fourteen sets were found to contain black specks.The sets were flushed with sterile water, and the drip chamber was isolated and primed by squeezing it six times, followed by flushing 100 ml of sterile water through the set.The effluent was collected using a vacuum filtration system and passed through filter paper, which was then examined under a microscope at 10× magnification.No residual particles were observed.The complaint of black spots in the drip chamber was confirmed, and the cause was determined to be discoloration of the pvc material during the molding process.Lot history was reviewed and no anomalies were noted.(b)(6).
 
Event or Problem Description
Twenty-one new, unused primary plum sets were returned for investigation, of which fourteen were found to have black specks present in the drip chamber.The particulate matter appeared to be embedded in the plastic material and not within the lumen or chamber.There was no patient involvement and no harm or adverse event reported.This report captures seven of fourteen devices returned.

Brand Name
PRIMARY PLUM SET, CLAVE SECONDARY PORT, CLAVE Y-SITE, SECURE LOCK, 128 INCH
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key25516946
Report Number9615050-2026-00527
Device Sequence Number9993913
Product Code FPA
UDI-Device Identifier00887709102460
UDI-Public(01)00887709102460(17)290101(10)14843690
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number15687-28
Device Lot Number14843690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown